Nobody on this forum is a doctor or a clinician but I will give you my 2 cents worth on the issue. My understanding on uveitis is minimal but I have heard that it is rare. Since you already have issues with it and your specifically asking whether IFN/interferon/Pegasys would provoke your "uveitis" my unprofessional answer is yes. Whatever health issues you have going into tx almost always errupt into a problem. If I was you, I would only tx if you absolutely have to. I placed a link to Pubmed so you can look up the condition with HCV and see what comes up. good luck!!
Thank you very much for the answer and the link.
It seems that researches are contradictory .
Pegasus may provoke or even improve the condition of Uveitis.
Therefore, the outcome is uncertain, but the impact does exist.
Hi....sorry that I didn't see this thread.
Some info on steroids, it is a class of drugs.
I surely don't know the answer.
I believe some of the search results may seem contradictory since the interferon is stimulating immune response and the steroids are reducing immune response, but it may a sort of laymans oversimplification. I believe that in some cases doctors have been able to navigate around the sides and still succeed with TX, but that there is a potential for reducing the effective cure rate when steroids are introduced. That's a summary of what I think I've understood, but I am no expert by any means.
I took a look at some of your old posts, for a better understanding of your situation.
I'm in no position to question what an opthamologist told you but even people without autoimmune issues may develop them while on TX. Treating a person with existing autoimmune issues should be more complicated, potentially risky and may also hold a lower chance of success. I'm speaking generically, since I know nothing of your situation.
I wonder if the opthamologist is aware that interferon may be discontinued or reduced in as soon as 5 years when....if all goes as planned dual acting anti-virals may replace, reduce or least limit the exposure to interferon (and with it the attendant potential auto-immune risks).
Even as soon as 6-9 months Telaprevir may be approved by the FDA and the exposure time to interferon will be effectively cut in half for many people; genotype 1 treatments should go from 48 weeks to 24 weeks and the success rate may come close to being doubled.
Is it possible that given your immune issues.....and the potential for interferon to complicate your treatment, MIGHT waiting a little bit longer to treat be a consideration?
Waiting may provide a higher success rate, less or no auto-immune issues and thereby a potentially safer treatment.
Sorry, I know nothing about your staging, genotype and other considerations, but I just wanted to make you aware of this possible option.
Thank you once more. I really appreciate your efforts !
I see, I should better fill up my profile with basic info of my health condition.